MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE PROPATEN VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number HPT350010A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, the patient underwent a blalock-taussig shunt procedure utilizing a gore® propaten® vascular graft configured for pediatric shunt device.At an unknown date the patient presented with thrombosis in the gore® propaten® vascular graft configured for pediatric shunt device.Further information has been requested but is not available at this time.Physician confirmed all shunts are on prophylactic heparin until they¿re able to transition to aspirin and that aspirin responsiveness is checked in everyone prior to stopping heparin.
 
Additional Manufacturer Narrative
Additional information was received and the following sections were updated accordingly: a4: patient weight added.B2: "other serious (important medical events)" added to adverse event outcomes.B5: description of event updated to include additional information received.H6: health effect - impact codes: 4625;4644.H6: investigation findings code: 213.H6: investigation conclusions code: 4315.
 
Event or Problem Description
The following was reported to gore: on (b)(6), 2021, the patient underwent a blalock-taussig shunt procedure utilizing a gore® propaten® vascular graft configured for pediatric shunt device.Within 30 minutes of completion of the procedure, the patient experienced oxygen desaturations and hypotension.The patient received fluid resuscitation.The shunt murmur was recorded as notably "altered".An echocardiogram showed no definite flow visualized through the blalock-taussig shunt.The patient received heparin bolus and tpa infusion.The patient initially improved, but desaturations continued and the patient was returned to the operating room for a thrombectomy of the blalock-taussig shunt.As of (b)(6), 2021, the shunt remains implanted.Physician confirmed all shunts are on prophylactic heparin until they¿re able to transition to aspirin and that aspirin responsiveness is checked in everyone prior to stopping heparin.

Brand Name
GORE PROPATEN VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12015811
Report Number2017233-2021-02088
Device Sequence Number4636835
Product Code DSY
UDI-Device Identifier00733132606412
UDI-Public00733132606412
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/07/2024
Device Model NumberHPT350010A
Device Catalogue NumberHPT350010A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age4 MO
Patient Weight4